MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number D10069
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number pkz911, and no non-conformances were identified.Investigation summary: one video and two pictures were provided for analysis.Upon visual inspection of the video, it was observed that the needle was separate from the suture intentionally and the force use to detach the needle could not be determined.Also, the pictures were visually inspected, the back of overwrap packet, several needle-suture combinations (green and white sutures) and one needle at a needle holder of product code d10069, lot pkz911 could be observed.However, no conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that a patient underwent a valve replacement procedure on (b)(6) 2020 and suture was used.During the procedure, the suture pulled off the needle after finishing the first stitch.Changed another one to complete the surgery.There is no report on patient's injury.No adverse patient consequences were reported, no additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/29/2020.Additional information: d10, h6.Additional h3 investigation summary: a bottom overwrap packet and five needles of product code d10069, lot # pkz911 were received for evaluation.During the visual inspection of five needles, the swage and attachment area were noted to be as expected and no marks by use of a surgical instrument could be observed and no remnant of the suture was observed into the barrel hole.The sutures were not received for evaluation to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident.Note: events reported via mw 2210968-2020-04182, 2210968-2020-04177, 2210968-2020-04178, 2210968-2020-04179, 2210968-2020-04308.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was received: the involved and return quantity should be 5.Note: events reported via mw 2210968-2020-04182, 2210968-2020-04178, 2210968-2020-04179 and 2210968-2020-04308.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10093961
Report Number2210968-2020-04177
Device Sequence Number19026857
Product Code GAT
UDI-Device Identifier10705031134423
UDI-Public10705031134423
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberD10069
Device Catalogue NumberD10069
Device Lot NumberPKZ911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/02/2020
06/12/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/02/2020
06/29/2020
Patient Sequence Number1